Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Head heaviness, ear fullness, anxiety. On medication for high blood pressure. Causes for sudden symptoms?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 507 Questions
Question
It's a really weird sensation I get. It's almost like my head feels funny an I get a feeling like when your under water an your ears are full. It really scares me!! I do take Meds fir high blood pressure I do think I have anxiety but am not on any meds. Please help!! It happens quickly.
Posted Sat, 28 Apr 2012 in Brain and Spine
 
 
Answered by Dr. Sujeet N Charugulla 19 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

The weird sensation of fullness in the ears is due to the lack of pressure control between the middle ear and nasopharynx which ideally is maintained by a connection called as the eustachian tube. This can due to many factors like block of the tube due to excessive secretions, chronic infective reasons, otitis media and others.

You would have to be investigated first clinically, and yes anxiety does cause this without any apparent reason anatomically.

Check your BP levels regularly, as you are on a good ACE Inhibitor drug for hypertension, and control should have good till now. I do not foresee Hypertension as the reason, but high levels and fluctuations are not very uncommon.

Its good if you have recognized anxiety yourself, try normal measures before medical treatments.

Don't worry, this would not affect your hearing or ear structure in the short term.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Sincerely,

Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
 
Follow-up: Head heaviness, ear fullness, anxiety. On medication for high blood pressure. Causes for sudden symptoms? 51 minutes later
Do you think it's something I need to get emergency medical attention or just N appointment when my doc can get me in?
 
 
Answered by Dr. Sujeet N Charugulla 38 minutes later
You need to get an immediate medical attention if:

1. There is any loss of hearing.
2. There is any bleeding from ear.
3. Continuous sensation over many hours in the day.

Else an appointment would do.

Hope I answered all your questions. Please accept my answer in case you do not have further queries. Wish you Good Health.

Sincerely,
Above answer was peer-reviewed by
 
Follow-up: Head heaviness, ear fullness, anxiety. On medication for high blood pressure. Causes for sudden symptoms? 10 hours later
My bloodpressure is usually normal but when my anxiety starts acting up it will get pretty high but I kinda think that is due to the anxiety, you agree?
 
 
Answered by Dr. Sujeet N Charugulla 10 hours later
Yes, you are right.

Anxiety is the least recognized form of stress in the world over, and the biggest morbidity contributor of hypertension.

And hypertension is one of those conditions in medicine where non-pharmacological measures are as important as medicines. You could go for some meditation, yoga and the likes for long term benefits.

Sincerely,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions